# SDR 2025FA0000674

- Difficulty date: October 1, 2025
- Submitted: October 1, 2025
- Operation: General aviation
- Aircraft: N4925K
- Make and model: Cessna P210N
- Aircraft serial: P21000371
- Aircraft time: 4,000 hours
- System (JASC): 2510 · Flight Compartment Equipment
- Part: Pin
- Part number: NAS561P412
- Part serial: NA
- Condition: Disengaged
- Location: Seating
- Component: Bellcrank Assy-, Cessna
- Component part number: 05140304
- Stage of operation: TO
- How discovered: V
- Nature of condition: W
- Precautionary procedure: C

## Discrepancy

SEAT BACK CAM RETAINING PINS LOOSE, MISSING AND OR SHEARED FOUND SAFETY-WIRED IN PLACE. THERE APPEARS TO BE MANY OF THESE INFINITE ADJUSTABLE LOWER SEAT FRAMES WITH THE NAS SPLIT-PINS SAFETY-WIRED IN PLACE. THERE IS NO REQUIREMENT TO ADD SAFETY-WIRE TO THESE SPLIT PINS AND IS A POOR MAINTENANCE PRACTICE AS IT MASK THE ISSUE OF LOOSE PINS BEING HELD IN PLACE. THEREFORE, DURING PERIODIC INSPECTIONS A LOOSE & MIGRATING PIN IS RETAINED UNTIL FAILURE OF THE SEAT BACK WHEN IT EVENTUALLY FAILS ALLOWING THE SEAT BACK TO RELEASE COMPLETELY. THE CONCERN IS, IF THIS HAPPENS DURING TAKE-OFF ROLL THERE COULD BE COMPLETE LOSS OF CONTROL OF THE AIRCRAFT. I HAVE BEEN FINDING BETWEEN 50% & UP TO 80% OF THE RETENTION MEANS FAILED UPON INITIAL INSPECTION. ALSO DISCOVERED CRACKS IN THE SEAT BACK CAM ITSELF FROM SHEARED PINS FRACTURING THE RETENTION PIN HOLE OPENING. LOOSE SEAT PINS WILL MIGRATE AND UPON VISUAL SCHEDULED INSPECTION PERIOD CAN BE DISCOVERED & REPLACED ON AN AS-NEEDED BASIS. ANY ADJUSTABLE SEATS FOUND WITH SAFETY-WIRE RETAINING THE SPLIT-PINS SHOULD BE IMMEDIATELY REMOVED AND INSPECTED FOR SECURITY.  NOTE, THIS AFFECTS ALL CESSNA MODEL ACFT WITH ADJUSTABLE SEATING PILOT, CO-PILOT AND PASSENGER SEATING. THE PIN INSP SHOULD BE INCORPORATED INTO AD 2011-10-09 TO REMOVE SAFETY-WIRE IF FOUND AND VERIFY SECURITY OF RETAINING PINS. THERE ARE MULTIPLE SIZE P4-P6 PINS THROUGHOUT THE SEAT BOTTOM ASSEMBLY WITH VARIED LENGTH. PICTURES OF VARIOUS FAILURES AVAILABLE UPON REQUEST. * IN ADDITION I HAVE FOUND NON-NAS REPLACEMENTS (HARDWARE STORE) SPLIT PINS INSTALLED IN LIEU OF MIL-SPEC HARDWARE. THIS TYPE OF UNAPPROVED HARDWARE IS MADE OF SUB-STANDARD TIN WITH THIN WALL MATERIAL. SINCE FURNISHINGS ARE CONSIDERED OWNER PREVENTATIVE MAINTENANCE AND MANY INTERIOR SHOPS DONT UTILIZE CERTIFIED A&P LICENSE PERSONNEL THERE SEEMS TO BE A COMMON PRACTICE OF UTILIZING IMPROPER HARDWARE. IMPROPER HARDWARE WILL ALSO IMPACT THE CRASH-WORTHINESS STANDARDS OF THESE SEAT FRAMES.
